Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 39, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jul 26, 2012, 5:35 PM EDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 26, 2012, 7:00 PM EDT
- In force
- 85 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
The radar
The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WHUS51 KCLE 262135
SMWCLE
LEZ143>146-163>166-262300-
/O.NEW.KCLE.MA.W.0039.120726T2135Z-120726T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
535 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
RENO BEACH TO WILLOWICK OH...
* UNTIL 700 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 40 KNOTS OR GREATER 5 NM
SOUTH OF KELLEYS ISLAND...MOVING EAST AT 40 KNOTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LORAIN HARBOR...AVON POINT AND CLEVELAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4140 8262 4144 8268 4145 8285 4152 8282
4153 8285 4176 8286 4168 8268 4169 8239
4207 8154 4162 8149 4148 8171 4147 8191
4151 8202 4137 8244
TIME...MOT...LOC 2135Z 270DEG 40KT 4152 8260
$$
OUDEMANWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 26, 3:18 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 26, 3:18 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT THU JUL 26 2012 .SYNOPSIS... A COLD FRONT OVER NORTHWEST OHIO WILL MOVE EAST ACROSS THE AREA TONIGHT. ANOTHER COLD FRONT WILL SAG SOUTH ACROSS THE REGION ON FRIDAY AS LOW PRESSURE PASSES TO THE NORTH OF LAKE ERIE. HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE NORTH OVER THE WEEKEND THEN SHIFT TO THE EAST COAST ON MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... RIGHT NOW THE STRONGEST STORMS ARE EAST OF THE AREA. ADDITIONAL DEVELOPMENT CONTINUES TO THE WEST AND SOUTHWEST SO WE ARE NOW OUT OF THE WOODS YET. A VERY UNSTABLE AIRMASS REMAINS OVER THE AREA WITH CAPES APPROACHING 3000 J/KG. VERY FAVORABLE WIND SHEAR EXISTS ALOFT FOR DAMAGING STRAIGHT LINE WINDS. WILL CONTINUE WITH THE ENTIRE WATCH. EXPECT THE PRECIP COVERAGE TO CONTINUE TO EXPAND ACROSS THE AREA THE NEXT FEW HOURS. BEST CHANCES FOR PRECIP WILL BE OVER THE SE 2/3 OF THE AREA. WILL KEEP A MENTION OF SEVERE THROUGH THE EVENING. PRECIP CHANCES WILL DIMINISH OVERNIGHT AS A THE COLD FRONT MOVES OFF TO THE SOUTHEAST. DEWPOINTS WILL NOT FALL OFF THAT MUCH BEHIND THE FRONT SO GUIDANCE TEMPS LOOK REASONABLE. A FEW SPOTS COULD FLIRT WITH WITH HEAT ADVISORY CRITERIA THE NEXT COUPLE OF HOURS...BUT MOST OF THE AREA HAS ALREADY TOPPED OUT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... UNSETTLED WEATHER WILL CONTINUE ON FRIDAY AS ANOTHER COLD FRONT SAGS SOUTH ACROSS THE AREA. SUSPECT THAT MOST OF THE MORNING WILL BE DRY BUT EXPECT TO SEE SCATTERED THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON. IT WILL REMAIN RATHER UNSTABLE WITH HIGH SURFACE DEWPOINTS SO WOULD NOT BE SURPRISED TO SEE MORE SEVERE WEATHER. BY EARLY SATURDAY THE PRECIP THREAT SHOULD BE MAINLY CONFINED TO THE EAST THIRD OF THE AREA. WESTERN AREAS SHOULD A DECENT DAY SATURDAY WITH DRYING LOW LEVELS. BY EVENING THE THREAT FOR ADDITIONAL PRECIP WILL BE OVER. THE REMAINDER OF THE WEEKEND SHOULD BE DRY. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A DEVELOPING WEATHER PATTERN ASSOCIATED WITH AN UPPER NORTHWEST FLOW SHOULD SUPPORT SOME SCATTERED SHOWERS AND THUNDERSTORMS FOR THE EXTENDED PERIOD. WILL GENERALLY GO WITH CHANCE POPS FOR THE EXTENDED. TEMPS PROBABLY NEAR OR SLIGHTLY ABOVE NORMAL WITH WITH HIGHS FROM THE MID TO UPPER 80S ON AVERAGE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... LOW PRESSURE ACROSS THE CENTRAL GREAT LAKES REGION WITH A COLD FRONT TRAILING SOUTHWEST INTO INDIANA AND SOUTHERN ILLINOIS. LOOK FOR WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS MOST OF OUR TAF ROUTES THIS AFTERNOON AND TONIGHT. SOME RAIN SHOWERS AND POSSIBLE THUNDERSTORMS WILL PROBABLY LINGER WELL INTO FRIDAY. I STILL KEPT THE CONVECTION THROUGH 00Z IN THE TAFS BUT IT COULD GO LONGER INTO THE EVENING FOR A FEW SITES. OUR FORECAST MODELS SHOW LOW LEVEL COOLING OVERNIGHT WHICH WILL LIKELY RESULT IN SOME PATCHY/AREAS OF MORNING FOG AND MVFR CIGS. .OUTLOOK...NON VFR CONDITIONS POSSIBLE IN SCATTERED SHOWERS/STORMS MOSTLY EAST ON SATURDAY. && .MARINE... WINDS OVER THE LAKE NEVER REALLY MATERIALIZED ACROSS THE LAKE THIS AFTERNOON SO WILL GO AHEAD AND DROP THE SMALL CRAFT ADVISORY. EXPECTING LOW PRESSURE TO MOVE EAST OF THE LAKE OVERNIGHT WITH A TRAILING COLD FRONT THAT MOVES LITTLE OVER THE NEXT 24 HOURS. THE FRONT GRADUALLY SLIDES SOUTH OF THE LAKE ON FRIDAY. NORTHEAST FLOW WILL DEVELOP ON SATURDAY AT 10 TO 15 KNOTS. FLOW WILL BE SHORT LIVED AS WINDS DIMINISH BY EVENING. LIGHT AND VARIABLE WINDS WILL OCCUR SUNDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS EAST ACROSS THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...BC AVIATION...BC MARINE...LOMBARDY
Hazardous weather outlook, Jul 26, 3:26 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 326 PM EDT THU JUL 26 2012 OHZ003-006-008>014-017>023-027>033-036>038-047-089-PAZ001>003-271930- LUCAS-WOOD-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 326 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON FRIDAY. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ142>149-162>169-OHZ007-271930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA- 326 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-271930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 326 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 26, 2:51 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
251 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL STRUTHERS 41.05N 80.59W
07/26/2012 M1.00 INCH MAHONING OH TRAINED SPOTTER
0235 PM HAIL POLAND 41.02N 80.61W
07/26/2012 E1.00 INCH MAHONING OH PUBLIC
0130 PM TSTM WND DMG KINSMAN 41.45N 80.60W
07/26/2012 TRUMBULL OH TRAINED SPOTTER
NUMEROUS LARGE BRANCHES DOWN.
0229 PM HAIL YOUNGSTOWN 41.10N 80.65W
07/26/2012 E0.88 INCH MAHONING OH PUBLIC
0232 PM HAIL YOUNGSTOWN 41.10N 80.65W
07/26/2012 E1.00 INCH MAHONING OH PUBLIC
&&
LOMBARDYSpecial weather statement, Jul 26, 3:16 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EDT THU JUL 26 2012 OHZ029-036-037-047-262015- KNOX-MARION-MORROW-RICHLAND- 316 PM EDT THU JUL 26 2012 ...SPECIAL WEATHER STATEMENT FOR KNOX...MARION...MORROW AND SOUTHERN RICHLAND COUNTIES UNTIL 415 PM EDT... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MARION...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS....HAIL... DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. IF THREATENING WEATHER IS SPOTTED....PLEASE TAKE SHELTER. BC
Local storm report, Jul 26, 3:25 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG EDINBORO 41.87N 80.12W
07/26/2012 ERIE PA TRAINED SPOTTER
TREES AND LARGE LIMBS DOWN.
&&
LOMBARDYLocal storm report, Jul 26, 5:05 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 10 S MOUNT VERNON 40.25N 82.48W
07/26/2012 KNOX OH LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:05 PM EDT | Small Craft Advisory | CLE | 22 hr | |
| Jul 26, 2:55 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 26, 1:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 45 min |
| Jul 26, 1:12 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 48 min |
| Jul 26, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jul 26, 1:21 PM EDT | Tornado Warning | CLE | Ashtabula, Trumbull | 24 min |
| Jul 26, 1:38 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 52 min |
| Jul 26, 1:58 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 47 min |
| Jul 26, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 47 min |
| Jul 26, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Jul 26, 3:53 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 52 min |
| Jul 26, 4:01 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 44 min |
| Jul 26, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 41 min |
| Jul 26, 5:37 PM EDT | Areal Flood Advisory | CLE | Medina, Summit | 3 hr |
| Jul 26, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 36 min |
| Jul 26, 5:55 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 37 min |
| Jul 26, 6:16 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 35 min |
| Jul 26, 6:46 PM EDT | Special Marine Warning | CLE | 52 min | |
| Jul 26, 6:50 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 40 min |
| Jul 26, 7:33 PM EDT | River Flood Warning | CLE | Geauga, Portage, Summit | 2 hr |
| Jul 26, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 40 min |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.